[Skip to Content]
[Skip to Content Landing]
Article
June 7, 1976

Tubulointerstitial and Glomerular Nephritis Associated With Rifampin: Report of a Case

Author Affiliations

From the renal (Drs Gabow and Lacher) and pulmonary divisions (Dr Neff), Department of Medicine, University of Colorado Medical Center and Denver General Hospital, Denver.

JAMA. 1976;235(23):2517-2518. doi:10.1001/jama.1976.03260490035017
Abstract

In a patient with tuberculosis and acute renal failure related to administration of therapeutic rifampin, treatment was discontinued for five weeks. It was reinstituted three weeks later. Unlike other patients previously described, the expected adverse renal reaction occurred only gradually and without symptoms, although tubular and glomerular disease developed. Also unique was a striking deposition of immunoglobulin about the tubules. This finding, in association with interstitial nephritis and tubular glycosuria, is similar to an experimental autologous renal disease mediated by antibody to tubular basement membrane.

(JAMA 235:2517-2518, 1976)

×